MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS TIGHTRAIL ROTATING DILATOR SHEATH; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

THE SPECTRANETICS CORPORATION SPECTRANETICS TIGHTRAIL ROTATING DILATOR SHEATH; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Model Number 545-513
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 04/11/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
B7): other relevant history unk.D4): device lot number, expiration date unk.H3): the device was discarded, thus no investigation could be completed.H4): device manufacture date unk because lot number unk.H6): perforation of vessels is a known risk of complication with use of the tightrail device.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
A lead extraction procedure commenced to remove a right atrial (ra) and a right ventricular (rv) lead due to cied system/pocket infection and ongoing malaise.Spectranetics lead locking devices (llds) were inserted into each lead to provide traction.Multiple spectranetics devices (16f glidelight laser sheath, 1-11f and 2-13f tightrail (long) rotating dilator sheaths, 13f tightrail sub-c) were used to attempt extraction of the leads.During use of the 11f tightrail on the ra lead, significant calcium was noted.The majority of the ra lead was removed, except for a 2-3 cm portion of the outer insulation stuck in the innominate/superior vena cava junction, and remained in the patient.Attempting to remove the rv lead, multiple devices were used again, with a 13f tightrail (long) advancing down to the rv.However, the rv lead would not release from the heart, so a cook medical needle's eye snare was used to attempt to remove the lead.The patient's blood pressures were low during the extraction, and bleeding was noted in the innominate region.An innominate perforation was discovered and repaired in the cath lab, and the patient's condition stabilized.The patient was moved to the operating room, to continue attempted removal of the rv lead, including thoracotomy.The lead would not release from the rv; therefore, the lead was cut and a 3 cm fragment remained in the patient.Both llds within the leads were removed prior to the lead remnants remaining in the patient.The patient survived the procedure.This report captures the 13f tightrail, the last device in use when the perforation occurred, requiring intervention.There was no malfunction of any spectranetics devices in use during the procedure.

Brand Name
SPECTRANETICS TIGHTRAIL ROTATING DILATOR SHEATH
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
barbara creel
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key16864859
Report Number1721279-2023-00071
Device Sequence Number14798954
Product Code DRE
UDI-Device Identifier00813132020897
UDI-Public00813132020897
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K150360
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number545-513
Device Catalogue Number545-513
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date05/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SECOND 13F TIGHTRAIL ROTATING DILATOR SHEATH.; SPECTRANETICS 11F TIGHTRAIL DILATOR SHEATH.; SPECTRANETICS 13F TIGHTRAIL SUB-C DILATOR SHEATH.; SPECTRANETICS 16F GLIDELIGHT LASER SHEATH.; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM.; SPECTRANETICS LEAD LOCKING DEVICES.; ST. JUDE MEDICAL RA PACING LEAD MODEL UNK.; ST. JUDE MEDICAL RV PACING LEAD MODEL UNK.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexMale
Patient Weight71 KG
Patient EthnicityNon Hispanic
Patient RaceWhite